MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SP WITH MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383550
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva sp with maxzero catheter had a hole.The following information was provided by the initial reporter: after inserting the catheter of the intravenous (iv) into the vein of a 36-day-old patient, there was visible flashback.The grey safety lock was retracted, and it was noted that there was a hole in the side of the cannula at the insertion site.Blood was found to be leaking from the hole.The iv system was removed, and another iv attempt was required.Patient injury: no.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed; however, the root cause could not be determined.One 24ga nexiva unit was received in an open unit package from lot #2249346.A functional test revealed a leak in the tubing and a microscopic examination of the leak site revealed a v-shaped breach in the tubing, which was consistent with needle puncture damage.The needle had been removed from the catheter and was not provided for investigation.As the device has been opened and separated from the needle, it is likely that the damage occurred during use; however, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.

Brand Name
BD NEXIVA SP WITH MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19352249
Report Number1710034-2024-00455
Device Sequence Number7110165
Product Code FOZ
UDI-Device Identifier00382903835508
UDI-Public(01)00382903835508
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number383550
Device Lot Number2249346
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown